Alert archive / Wisconsin / River Flood Warnings in 2008
River Flood Warning 4, NWS Green Bay, WI
NWS Green Bay, WI issued this river flood warning at Apr 11, 2008, 5:50 PM CDT for Oconto County, Wisconsin. It was in force for 28 hr.
The area
The counties it named.
The facts
- Issued
- Apr 11, 2008, 5:50 PM CDT (22:50 UTC)
- Expired
- Apr 12, 2008, 9:50 PM CDT
- In force
- 28 hr
- Issued by
- NWS Green Bay, WI
- Flood severity
- Minor
County Oconto County, WI
The radar
The Green Bay radar (KGRB), 56 km from the middle of the area, began a volume at 22:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Oconto River near Oconto (OCTW3).
- Action stage
- 7 ft
- Minor stage
- 9 ft
- Moderate stage
- 12 ft
- Major stage
- 14 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 04071765, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS43 KGRB 112250
FLWGRB
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
550 PM CDT FRI APR 11 2008
...THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A FLOOD
WARNING FOR THE FOLLOWING RIVERS IN WISCONSIN...
OCONTO RIVER NEAR OCONTO AFFECTING OCONTO COUNTY
SAFETY MESSAGE...DO NOT DRIVE CARS THROUGH FLOODED AREAS. STAY TUNED
TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO. THE NEXT
SCHEDULED ROUTINE STATEMENT WILL BE ISSUED TOMORROW MORNING.
WIC083-121050-
/O.NEW.KGRB.FL.W.0004.080411T2250Z-000000T0000Z/
/OCTW3.1.RS.080411T2100Z.080411T2245Z.000000T0000Z.NO/
550 PM CDT FRI APR 11 2008
THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A
* FLOOD WARNING FOR
THE OCONTO RIVER NEAR OCONTO.
* UNTIL FURTHER NOTICE.
* AT 5PM FRIDAY THE STAGE NEAR OCONTO WAS...9.1 FEET.
* FLOOD STAGE IS 9.0 FEET.
* AT 9.0 FEET...AT FLOOD STAGE...WIDESPREAD FLOODING OCCURS IN A
PUBLIC CAMPGROUND IN THE CITY OF OCONTO. WATER APPROACHES THE BACK
YARDS OF SEVERAL HOMES ALONG THE RIVER IN OCONTO...AND THERE IS
WIDESPREAD LOWLAND FLOODING.
&&
ADDITIONAL STAGE INFORMATION AND FORECASTS IF AVAILABLE.
FLD OBSERVED FORECAST 7AM
LOCATION STG STG DAY/TIME SAT SUN MON TUE WED THU FRI
OCONTO RIVER
OCONTO 9 9.1 FRI 06 PM
$$
TH3 follow-up statements
000
WGUS83 KGRB 121222
FLSGRB
FLOOD STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY, WI
722 AM CDT SAT APR 12 2008
...A FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER...OCONTO
RIVER...
AFFECTING THE FOLLOWING COUNTY IN WISCONSIN: OCONTO.
SAFETY MESSAGE...STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA
WEATHER RADIO. FLOOD STATEMENTS ARE NORMALLY UPDATED TWICE A DAY.
WIC083-130022-
/O.CON.KGRB.FL.W.0004.000000T0000Z-000000T0000Z/
/OCTW3.1.RS.080411T2100Z.080412T1115Z.000000T0000Z.NO/
722 AM CDT SAT APR 12 2008
THE FLOOD WARNING CONTINUES FOR
THE OCONTO RIVER NEAR OCONTO.
* UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED.
* AT 6:45 AM...THE STAGE WAS 9.2 FEET.
* MINOR FLOODING IS OCCURRING.
* FLOOD STAGE IS 9.0 FEET.
* AT 9.0 FEET...AT FLOOD STAGE...WIDESPREAD FLOODING OCCURS IN A
PUBLIC CAMPGROUND IN THE CITY OF OCONTO. WATER APPROACHES THE BACK
YARDS OF SEVERAL HOMES ALONG THE RIVER IN OCONTO...AND THERE IS
WIDESPREAD LOWLAND FLOODING.
&&
ADDITIONAL STAGE INFORMATION AND FORECASTS IF AVAILABLE.
FLD OBSERVED FORECAST 7AM
LOCATION STG STG DAY/TIME SUN MON TUE WED THU FRI SAT
OCONTO RIVER
OCONTO 9 9.2 SAT 07 AM
$$000
WGUS83 KGRB 121833
FLSGRB
FLOOD STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY, WI
133 PM CDT SAT APR 12 2008
...A FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER...OCONTO
RIVER...
AFFECTING THE FOLLOWING COUNTY IN WISCONSIN: OCONTO.
SAFETY MESSAGE...STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA
WEATHER RADIO. FLOOD STATEMENTS ARE NORMALLY UPDATED TWICE A DAY.
WIC083-130633-
/O.CON.KGRB.FL.W.0004.000000T0000Z-000000T0000Z/
/OCTW3.1.RS.080411T2100Z.080412T1115Z.080412T1518Z.NO/
133 PM CDT SAT APR 12 2008
THE FLOOD WARNING CONTINUES FOR
THE OCONTO RIVER NEAR OCONTO.
* UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED.
* AT 1245 PM...STAGE WAS 8.8 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 9.0 FEET.
* AT 9.0 FEET...AT FLOOD STAGE...WIDESPREAD FLOODING OCCURS IN A
PUBLIC CAMPGROUND IN THE CITY OF OCONTO. WATER APPROACHES THE BACK
YARDS OF SEVERAL HOMES ALONG THE RIVER IN OCONTO...AND THERE IS
WIDESPREAD LOWLAND FLOODING.
THE OCONTO RIVER WILL FLUCTUATE NEAR FLOOD STAGE FOR THE NEXT DAY OR TWO...AS RUN OFF FROM THE RECENT HEAVY RAIN AND SNOW EVENT CONTINUES TO SPILL INTO THE RIVER.
&&
ADDITIONAL STAGE INFORMATION AND FORECASTS IF AVAILABLE.
FLD OBSERVED FORECAST 7AM
LOCATION STG STG DAY/TIME SUN MON TUE WED THU FRI SAT
OCONTO RIVER
OCONTO 9 8.8 SAT 01 PM
$$000 WGUS83 KGRB 130250 FLSGRB FLOOD STATEMENT NATIONAL WEATHER SERVICE GREEN BAY, WI 950 PM CDT SAT APR 12 2008 ...THE FLOOD WARNING IS CANCELLED FOR THE OCONTO RIVER... AFFECTING THE FOLLOWING COUNTIES IN WISCONSIN: OCONTO. SAFETY MESSAGE...DO NOT WALK NEAR RIVERBANKS. WIC083-130320- /O.CAN.KGRB.FL.W.0004.000000T0000Z-080413T0250Z/ /OCTW3.1.RS.080411T2100Z.080412T1115Z.080412T1518Z.NO/ 950 PM CDT SAT APR 12 2008 THE FLOOD WARNING IS CANCELLED FOR THE OCONTO RIVER NEAR OCONTO. * AT 7:15 PM SATURDAY THE STAGE WAS 8.8 FEET. * FLOOD STAGE IS 9.0 FEET. * AT 9.0 FEET OR FLOOD STAGE...WIDESPREAD FLOODING OCCURS IN A PUBLIC CAMPGROUND IN THE CITY OF OCONTO. THERE IS WIDESPREAD LOWLAND FLOODING. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this river flood warning went out at Apr 11, 3:37 PM CDT, 2 hours 13 minutes earlier.
Area forecast discussion, Apr 11, 3:37 PM CDT, 2 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 337 PM CDT FRI APR 11 2008 .SHORT TERM...LOW PRESSURE OVER NORTHEAST IOWA WITH BAND OF PCPN ROTATING NORTHEAST THROUGH CWA. SOME THUNDER SEEN OVER EAST CENTRAL...NORTHEAST IN AREA OF STEEP MID LEVEL LAPSE RATES. BEST INSTABILITY TO SHIFT TO THE EAST THROUGH THIS AFTERNOON. SYSTEM NOW VERTICALLY STACKED AND FILLING. EXPECTED TO SHIFT SLOWLY EAST OVER SOUTHERN WI THROUGH TOMORROW. BOUNDARY JUST SOUTH OF AREA WITH UPPER 40S OVER SOUTHERN WI...AND COOLER 30S AND NE WINDS OVER US. WILL LET WARNINGS/ADVISORIES STAND AS IS. AFTERNOON TAMDAR SOUNDINGS SHOWING LOWER LEVELS COOLING AS EXPECTED. SNOW BEGINNING TO BE SEEN WESTERN OB SITES. HELD OFF CHANGEOVER A LITTLE LONGER EAST...WITH START TIME ON EASTERN ADVISORY AREA A BIT EARLY...BUT CERTAINTY NOT ENOUGH TO MAKE ANY CHANGES. HAVE LOWERED TOTALS SOMEWHAT WITH SLOWER CHANGEOVER/LIGHTER QPF...THOUGH STILL 4 TO 6 IN WARNING AREA AND 2 TO 3 FOR ADVISORY AREA. EXPECT WILL SEE SOME ACCUMULATION FURTHER SOUTH...THOUGH BELOW ADVISORY LEVELS. WINDS ALSO EXPECTED TO PICK UP AGAIN LATER TONIGHT TO ADD TO CONCERNS. DRIER AIR AND HIGH PRESSURE WORKING IN ON SAT TO BRING END TO PCPN FROM NORTH TO SOUTH...LIKELY HOLDING ON TO ADVISORY EAST TOO LONG. THOUGH NEXT SHIFT CAN MAKE CHANGES THERE AS BECOMES CLEARER. .LONG TERM...SAT NGT THRU NXT FRI. FLOW ACROSS THE CONUS EARLY/MID PART OF NXT WEEK TO CONSIST OF UPR LVL TROFS OVR THE WEST COAST AND EAST COAST WITH AN UPR RDG SLOWLY PROGRESSING ACROSS THE MIDDLE OF THE COUNTRY. THIS UPR RDG SHOULD BRING WARMER TEMPS TO NE WI DURING THE MID-WEEK PERIOD...HOWEVER AS THE WEST COAST UPR TROF APPROACHES LATE NXT WEEK...WET CONDITIONS WL RETURN TO NE WI. AS THE UPR LOW SLOWLY PULLS AWAY AND WEAKENS SAT NGT...PCPN CHCS TO GRADUALLY DIMINISH OVR NE WI. HAVE KEPT SML CHC POPS FOR E-CNTRL WI SAT EVENING AND THEN ONLY FLURRIES AFT MIDNIGHT. NORTHERLY WNDS WL COMBINE WITH 8H TEMPS AROUND -8C TO HELP PRODUCE SOME LGT LAKE EFFECT SNOW SHWRS FOR NRN WI. THE REST OF THE FCST AREA WL SEE A MINIMAL CHC OF LGT SNOW SAT EVENING BEFORE ENDING. HAVE LOWERED MIN TEMPS A COUPLE OF DEGS THROUGHOUT NE WI AS COOLER...DRIER AIRMASS OVERSPREADS THE RGN. HI PRES BEGINS TO BUILD INTO THE WRN GREAT LKS ON SUNDAY AND ESSENTIALLY END ANY LINGERING FLURRIES. OTHER THAN SOME HI CLDS MOVG OVRHD...WE SHOULD SEE INCREASING SUNSHINE AS THE DAY WEARS ON AS DRIER AIR ADVECTS INTO WI. COOL START TO THE DAY AND NORTH WNDS OF 10 TO 20 MPH WL LIMIT AMT OF WARMING WITH READINGS ONLY GETTING INTO THE LWR TO MID 40S. HI PRES TO THEN SETTLE OVR WI SUNDAY NGT WHICH WL BRING CLEARING SKIES...DIMINISHING WNDS AND A RATHER CHILLY NGT TO THE FCST AREA. HAVE NUDGED TEMPS DOWN A BIT ESP OVR NRN WI WHERE FRESH SNOW ON THE GROUND TO HELP READINGS CRASH. THE UPR RDG IS STILL LOCATED OVR THE PLAINS ON MON WHICH KEEPS THE GREAT LKS IN A COOL N-NW FLOW ALOFT. HI PRES AT THE SFC WL PUSH ACROSS WI DURING THE DAY BRINGING PLENTY OF SUNSHINE AND LGT WNDS TO THE AREA. TEMPS WL BEGIN TO WARM THANKS TO THE SUN...BUT READINGS WL REMAIN CLOSE TO 10 DEGS BLO NORMAL. THE UPR RDG ARRIVES OVR THE GREAT LKS ON TUE AS THE SFC HI SLIDES SE TOWARD THE ERN GREAT LKS/OHIO RIVER VALLEY. S-SW WNDS ARE EXPECTED TO BRING WARMER AIR (MORE SPRINGLIKE) BACK TO NE WI AS 8H TEMPS RISE INTO THE UPR SINGLE DIGITS (C). LOOK FOR MAX TEMPS BY TUE TO RETURN TO TYPICAL MID-APRIL VALUES. BY THE MIDDLE OF NXT WEEK...THE UPR RDG IS PROGGED TO STRETCH FROM THE GULF COAST TO THE ERN GREAT LKS. AS THE WEST COAST UPR TROF MOVS TOWARD THE ROCKIES WED AFTERNOON...A WEAK CDFNT SLIDES ACROSS THE UPR MIDWEST. WHILE ONE WOULD EXPECT CLDS TO BE ON THE INCREASE...DO NOT SEE ENUF LIFT PRESENT TO JUSTIFY CARRYING POPS. THEREFORE... HAVE REMOVED ALL THE POPS FROM THE FCST AREA AND MADE A JUMP IN TEMPS A GOOD 5 TO 10 DEGS FROM THE PREV FCST. PCPN CHCS WL BE ON THE INCREASE BY THE TIME THU ROLLS AROUND AS THE CDFNT REACHES WI AND STALLS SOMEWHERE OVR THE SE CORNER OF THE STATE. THERE ARE MDL DIFFERENCES AS TO THE LOCATION OF BOTH THE SFC BNDRY...BUT ALSO THE UPR TROF. THE UKMET/ECMWF MAINTAIN CONTINUITY WITH ITS PREV RUN KEEPING THE UPR TROF TO OUR WEST AND THE FNT OVR SE WI. THE GFS HAS NOW RACED THE FNT EAST INTO THE ERN GREAT LKS WITH NO SEMBLENCE OF THE UPR TROF AT 00Z FRI. PREFER TO TRY AND MAINTAIN SOME KIND OF CONTINUITY HERE AND HAVE LEANED ON THE UKMET/ECMWF. SINCE THE FNT IS IN OUR VCNTY...HAVE INTRODUCED A SML CHC POP TO THE ENTIRE FCST AREA AND RAISED TEMPS OVR NRN AND ERN WI. THE UPR TROF AND ITS ASSOCIATED CDFNT TO THEN ENTER THE WRN GREAT LKS TO THEN ENTER THE WRN GREAT LKS BY NXT FRI AND WL NEED TO CARRY POPS THROUGHOUT NE WI. ENUF INSTABILITY MAY BE PRESENT SUCH THAT SOME TSTMS MAY OCCUR AS WELL. && .AVIATION...MAINLY IFR/LIFR EXPECTED TONIGHT IN SNOW...WITH IMPROVEMENT NORTH TO SOUTH SAT AS DRIER AIR MOVES IN WITH HIGH. && .GRB WATCHES/WARNINGS/ADVISORIES... WINTER STORM WARNING UNTIL 7 AM CDT SATURDAY FOR WIZ005-010>013. WINTER WEATHER ADVISORY FROM 9 PM THIS EVENING TO 1 PM CDT SATURDAY FOR WIZ020-021-031-073-074. WINTER WEATHER ADVISORY UNTIL 7 AM CDT SATURDAY FOR WIZ018-019- 030. && TE/KALLAS
Hazardous weather outlook, Apr 11, 4:12 PM CDT, 1 hour 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 412 PM CDT FRI APR 11 2008 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-121745- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 412 PM CDT FRI APR 11 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL WISCONSIN...EAST CENTRAL WISCONSIN...NORTH CENTRAL WISCONSIN AND NORTHEAST WISCONSIN. .DAY ONE...TONIGHT RAIN WILL CHANGE TO ALL SNOW FROM WEST TO EAST ACROSS THE ENTIRE REGION DURING THE LATE AFTERNOON AND EVENING HOURS. AN INCH OR SO OF ACCUMULATION IS POSSIBLE IN THE FOX VALLEY AND LAKESHORE WITH 2 TO 4 INCHES FROM CENTRAL TO NORTHEAST WISCONSIN AND 4 TO 6 INCHES IN THE NORTHWOODS REGION. TRAVEL WILL LIKELY BE IMPACTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY SNOW SHOWERS WILL CONTINUE SATURDAY...WITH SOME ADDITIONAL ACCUMULATION POSSIBLE IN THE EAST. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT SNOW ACCUMULATIONS TONIGHT. LMZ521-522-541>543-121745- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 412 PM CDT FRI APR 11 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TONIGHT A SMALL CRAFT ADVISORY CONTINUES THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY SMALL CRAFT ADVISORIES WILL CONTINUE THROUGH SATURDAY.
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 11, 5:18 AM CDT | Winter Weather Advisory | GRB | Langlade, Lincoln, Marathon, Marinette, Menominee, Oconto and 1 more | 26 hr |
Nearby
River Flood Warnings in Wisconsin, 2008Every river flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.